Alert archive / Louisiana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 163, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 9, 2021, 7:04 PM CDT for Morehouse Parish, Richland Parish, Louisiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2021, 7:04 PM CDT (00:04 UTC)
- Expired
- May 9, 2021, 7:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Morehouse Parish, LA, Richland Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 171 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 1:14 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 632 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 1.1
The text
As transmitted.
772
WUUS54 KJAN 100004
SVRJAN
LAC067-083-100045-
/O.NEW.KJAN.SV.W.0163.210510T0004Z-210510T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
704 PM CDT Sun May 9 2021
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Southwestern Morehouse Parish in northeastern Louisiana...
North central Richland Parish in northeastern Louisiana...
* Until 745 PM CDT.
* At 704 PM CDT, a severe thunderstorm was located 8 miles south of
Bastrop, moving east at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
southwestern Morehouse and north central Richland Parishes,
including the following locations... Collinston and Oak Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3280 9159 3279 9160 3275 9160 3270 9164
3269 9162 3267 9163 3267 9160 3259 9160
3257 9162 3254 9192 3261 9193 3266 9191
3267 9193 3266 9194 3268 9196 3273 9197
TIME...MOT...LOC 0004Z 263DEG 23KT 3266 9189
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
TW2 follow-up statements
092
WWUS54 KJAN 100016
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
716 PM CDT Sun May 9 2021
LAC067-083-100045-
/O.CON.KJAN.SV.W.0163.000000T0000Z-210510T0045Z/
Morehouse LA-Richland LA-
716 PM CDT Sun May 9 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTH CENTRAL MOREHOUSE AND NORTHEASTERN RICHLAND PARISHES...
At 716 PM CDT, a severe thunderstorm was located 9 miles southeast of
Bastrop, moving east at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Oak Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3280 9159 3279 9160 3275 9160 3270 9164
3269 9162 3267 9163 3267 9160 3259 9160
3257 9162 3256 9173 3259 9185 3275 9187
TIME...MOT...LOC 0016Z 261DEG 22KT 3267 9180
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
TW586
WWUS54 KJAN 100027
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
727 PM CDT Sun May 9 2021
LAC083-100037-
/O.CAN.KJAN.SV.W.0163.000000T0000Z-210510T0045Z/
Richland LA-
727 PM CDT Sun May 9 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RICHLAND PARISH
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern Louisiana.
LAT...LON 3280 9159 3279 9160 3275 9160 3272 9163
3271 9163 3270 9164 3269 9162 3264 9165
3266 9181 3276 9182
TIME...MOT...LOC 0027Z 261DEG 23KT 3269 9174
$$
LAC067-100045-
/O.CON.KJAN.SV.W.0163.000000T0000Z-210510T0045Z/
Morehouse LA-
727 PM CDT Sun May 9 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR CENTRAL MOREHOUSE PARISH...
At 727 PM CDT, a severe thunderstorm was located 11 miles southeast
of Bastrop, moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
central Morehouse Parish.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3280 9159 3279 9160 3275 9160 3272 9163
3271 9163 3270 9164 3269 9162 3264 9165
3266 9181 3276 9182
TIME...MOT...LOC 0027Z 261DEG 23KT 3269 9174
HAIL...<.75IN
WIND...60MPH
$$
TWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 6:17 PM CDT, 47 minutes earlier.
Area forecast discussion, May 9, 6:17 PM CDT, 47 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 617 PM CDT Sun May 9 2021 .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: Scattered showers and thunderstorms will continue over the area through much of the period as a cold front slowly pushes through the region. As the front approaches, ceilings will become MVFR/IFR and likely stay as such through the end of the period. Southerly winds at 10 to 15 knots with gusts to around 25 knots will become northwesterly with the frontal passage./GG/ && .DISCUSSION... Tonight and tomorrow... A cold front is still off to the nw and slowing down from prev forecast approach. Out ahead of it, a quick disturbance is rippling across the Gulf Coast states, kicking off showers and thunderstorms. Given the cloud cover across the region that is partially due to some of the convection to the west...instability is a little somewhat inconsistent, though the near term mesoscale analysis hints at a few hours of SBCAPE values in the 2000-2500 J/kg range if the showers can tap into it. Deep layer shear is brief, but would help with steep mid level lapse rates in creating a severe weather threat, with wind and hail the main concern. Even though a tornado cannot be ruled out...the shear profiles become less concerning with time. The cold front should be invof SE AR and the northern part of the forecast area towards sunset as the lifting mechanism shifts to the leading edge of the advancing airmass. Showers and thunderstorms along the front start to advance through the forecast area into the early evening. The severe threat is conditional on several aspects...the first being how turned over the airmass is by this early afternoon convection. Also, the showers and thunderstorms in the latest runs of the HRRR and to some extent the NAMNest transition into more of a flooding/heavy rain concern as the front slows and the boundary hangs up south of I-20. By tomorrow morning, solutions diverge with the HRRR pushing the front through with the convection along the coast by morning and scattered convection behind it. But the NAMNest is a little more aggressive with convection. The flooding concern will be increasing, but the FFG in the near term is in excess of 3-4 inches in the 3 hr. So...going into tomorrow/tomorrow night... the next round of storms will potentially see a higher risk/potential headlines depending on location of the highest rainfall today/where the front slows. All in all, a stormy couple of days are forecast with a marginal risk of severe weather across the southern two thirds of the forecast area given the available moisture and series of agitated waves in the westerly flow. Monday night through Saturday... At 500mb, a mostly zonal pattern stays in place through the first half of the week... starting to pick up more of a northwesterly flow regime as a low ejects out of the nrn Rockies and dives into the Midwest. In that mostly zonal pattern, a series of disturbances ripples across the southern half of the forecast area, invof the remains of the frontal boundary from Monday evening. Supported aloft by the jet structure, severe storms once again are a concern for Tuesday and Tuesday night...but similarly to Monday...much of the available instability will be contingent on clearing/recovering the airmass. With Monday through Tuesday night having the best chances for convection with heavy rainfall in the same location along and south of I-20...a flash flood concern will be increasing... but much of that is a function of how much/where the heaviest rainfall falls this afternoon/tonight. GFS is a little quicker to clear out the precip by Wednesday afternoon...finally starting to see a quicker resolution to the stormy weather. However, the ECMWF is lingering precip through Thursday morning. High pressure builds back into the region for the end of the week, with northerly surface winds keeping the temperatures below normal for Thursday and Friday. But overnight Fri night...the ridge axis moves to the east, setting up southerly flow and a warming trend through the weekend. && .PRELIMINARY POINT TEMPS/POPS... Jackson 65 77 61 73 / 73 71 50 76 Meridian 64 78 60 73 / 64 80 43 67 Vicksburg 64 75 61 73 / 75 62 55 76 Hattiesburg 67 80 66 80 / 69 89 35 81 Natchez 66 78 63 76 / 71 75 39 79 Greenville 57 66 57 68 / 92 30 55 53 Greenwood 59 69 57 68 / 83 37 51 52 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, May 9, 3:46 PM CDT, 3 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 346 PM CDT Sun May 9 2021 ARZ074-075-MSZ018-019-025>027-034-035-041-102100- Ashley-Chicot-Bolivar-Sunflower-Leflore-Grenada-Carroll- Washington-Humphreys-Sharkey- 346 PM CDT Sun May 9 2021 This hazardous weather outlook is for portions of southeast Arkansas, central Mississippi, north central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Tonight FLOODING THREAT...Limited TIMING...Tonight Tonight, severe thunderstorms are likely. Some thunderstorms may produce damaging winds up to 70 mph and large hail up to golf ball size. A tornado cannot be ruled out (https://www.weather.gov/images/jan/graphicast/3.png) Tonight, localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ028>030-032-033-036>038-102100- Montgomery-Webster-Clay-Choctaw-Oktibbeha-Holmes-Attala-Winston- 346 PM CDT Sun May 9 2021 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, and northeast Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight FLOODING THREAT...Limited TIMING...Tonight Tonight, severe thunderstorms are expected. Some thunderstorms could produce damaging winds to 60 mph and hail at least to the size of quarters. An isolated tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight, localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ031-102100- Lowndes- 346 PM CDT Sun May 9 2021 This hazardous weather outlook is for portions of northeast Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight Tonight, severe thunderstorms are expected. Some thunderstorms could produce damaging winds to 60 mph and hail at least to the size of quarters. An isolated tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. LAZ007>009-015-MSZ040-102100- Morehouse-West Carroll-East Carroll-Richland-Issaquena- 346 PM CDT Sun May 9 2021 This hazardous weather outlook is for portions of northeast Louisiana, and west central Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Mainly Tonight FLOODING THREAT...Limited TIMING...Tonight Mainly tonight, severe thunderstorms are likely. Some thunderstorms may produce damaging winds up to 70 mph and large hail up to golf ball size. A tornado cannot be ruled out (https://www.weather.gov/images/jan/graphicast/3.png) Tonight, localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday Isolated severe thunderstorms will be possibly Monday and Tuesday, mainly during the afternoon and evening. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Tuesday night. LAZ016-023-025-MSZ042>045-047>050-102100- Madison LA-Franklin LA-Tensas-Yazoo-Madison MS-Leake-Neshoba- Warren-Hinds-Rankin-Scott- 346 PM CDT Sun May 9 2021 This hazardous weather outlook is for portions of northeast Louisiana, and central Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Mainly Tonight FLOODING THREAT...Limited TIMING...Tonight Mainly tonight, severe thunderstorms are expected. Some thunderstorms could produce damaging winds to 60 mph and hail at least to the size of quarters. An isolated tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight, localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday Isolated severe thunderstorms will be possibly Monday and Tuesday, mainly during the afternoon and evening. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Tuesday night. MSZ039-102100- Noxubee- 346 PM CDT Sun May 9 2021 This hazardous weather outlook is for portions of east central Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight Tonight, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ046-051-052-055>058-062>066-072-073-102100- Kemper-Newton-Lauderdale-Simpson-Smith-Jasper-Clarke-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar- 346 PM CDT Sun May 9 2021 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight through Monday Tonight through monday, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday Isolated severe thunderstorms will be possibly Monday and Tuesday, mainly during the afternoon and evening. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Tuesday night. LAZ024-026-MSZ053-054-059>061-102100- Catahoula-Concordia-Claiborne-Copiah-Jefferson-Adams-Franklin MS- 346 PM CDT Sun May 9 2021 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Mainly Tonight Mainly tonight, severe thunderstorms are expected. Some thunderstorms could produce damaging winds to 60 mph and hail at least to the size of quarters. An isolated tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday Isolated severe thunderstorms will be possibly Monday and Tuesday, mainly during the afternoon and evening. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Tuesday night. MSZ074-102100- Forrest- 346 PM CDT Sun May 9 2021 This hazardous weather outlook is for portions of southeast Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Monday Monday, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday Isolated severe thunderstorms will be possibly Monday and Tuesday, mainly during the afternoon and evening. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Monday through Tuesday night. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, May 9, 1:48 PM CDT, 5 hours 16 minutes before
Special Weather Statement
National Weather Service Jackson MS
148 PM CDT Sun May 9 2021
LAZ015-091915-
Richland LA-
148 PM CDT Sun May 9 2021
...A STRONG THUNDERSTORM WILL AFFECT WESTERN RICHLAND PARISH UNTIL
215 PM CDT...
At 148 PM CDT, Meteorologists were tracking a strong thunderstorm
near Buckner, or 12 miles west of Mangham, moving east at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Alto around 200 PM CDT.
Mangham, Start and Archibald around 205 PM CDT.
Rayville around 210 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern Louisiana.
LAT...LON 3233 9201 3236 9201 3242 9198 3245 9195
3259 9165 3233 9174 3233 9176 3224 9177
3222 9180 3222 9198 3225 9200 3225 9199
3226 9200 3227 9199 3228 9202 3229 9203
TIME...MOT...LOC 1848Z 249DEG 33KT 3233 9198
DBSpecial weather statement, May 9, 2:29 PM CDT, 4 hours 35 minutes before
Special Weather Statement
National Weather Service Jackson MS
229 PM CDT Sun May 9 2021
LAZ015-016-023-025-092015-
Tensas LA-Madison LA-Richland LA-Franklin LA-
229 PM CDT Sun May 9 2021
...A STRONG THUNDERSTORM WILL AFFECT TENSAS...MADISON...EASTERN
RICHLAND AND EASTERN FRANKLIN PARISHES UNTIL 315 PM CDT...
At 229 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Delhi to 6 miles northwest of
Newlight to near Wisner. Movement was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Waverly around 235 PM CDT.
Tendal around 240 PM CDT.
Somerset around 250 PM CDT.
Afton and Mansford around 255 PM CDT.
Newellton, St. Joseph, Lake Bruin and Omega around 300 PM CDT.
Other locations impacted by these storms include Richmond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern Louisiana.
LAT...LON 3220 9157 3251 9153 3254 9128 3254 9113
3256 9111 3254 9108 3254 9110 3248 9111
3245 9107 3244 9102 3224 9105 3220 9116
3214 9117 3213 9109 3207 9116 3191 9120
3189 9160 3197 9160 3197 9165 3194 9167
TIME...MOT...LOC 1929Z 265DEG 35KT 3249 9147 3219 9148 3196 9159
TWSpecial weather statement, May 9, 3:01 PM CDT, 4 hours 3 minutes before
Special Weather Statement
National Weather Service Jackson MS
301 PM CDT Sun May 9 2021
LAZ016-MSZ040-047-092045-
Madison LA-Warren MS-Issaquena MS-
301 PM CDT Sun May 9 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MADISON PARISH...
CENTRAL WARREN AND SOUTH CENTRAL ISSAQUENA COUNTIES UNTIL 345 PM
CDT...
At 301 PM CDT, Meteorologists were tracking a strong thunderstorm
near Tallulah, moving east at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Redwood around 330 PM CDT.
Bovina around 335 PM CDT.
Other locations impacted by this storm include Mound and Delta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Mississippi.
LAT...LON 3252 9110 3255 9073 3235 9070 3234 9071
3233 9070 3232 9071 3230 9070 3231 9104
3244 9102 3245 9107 3248 9111
TIME...MOT...LOC 2001Z 264DEG 35KT 3237 9115
TWSpecial weather statement, May 9, 3:28 PM CDT, 3 hours 36 minutes before
Special Weather Statement National Weather Service Jackson MS 328 PM CDT Sun May 9 2021 MSZ047-048-053-092115- Warren MS-Hinds MS-Claiborne MS- 328 PM CDT Sun May 9 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL WARREN... NORTHEASTERN CLAIBORNE AND SOUTHWESTERN HINDS COUNTIES UNTIL 415 PM CDT... At 328 PM CDT, Meteorologists were tracking a strong thunderstorm near Reganton, or 9 miles southeast of Vicksburg, moving east at 30 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Reganton around 335 PM CDT. Newman around 340 PM CDT. Other locations impacted by this storm include Learned. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3212 9088 3229 9089 3231 9053 3212 9052 TIME...MOT...LOC 2028Z 266DEG 25KT 3220 9080 TW
Special weather statement, May 9, 4:24 PM CDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Jackson MS
424 PM CDT Sun May 9 2021
MSZ048-049-055-092200-
Hinds MS-Rankin MS-Simpson MS-
424 PM CDT Sun May 9 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN RANKIN...NORTHWESTERN
SIMPSON AND SOUTHEASTERN HINDS COUNTIES UNTIL 500 PM CDT...
At 424 PM CDT, Meteorologists were tracking a strong thunderstorm
near Florence, or near Star, moving northeast at 55 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
This strong thunderstorm will be near...
Monterey and Piney Woods around 430 PM CDT.
Brandon and Cato around 440 PM CDT.
Johns around 445 PM CDT.
Other locations impacted by this storm include Braxton and Puckett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3199 9021 3199 9022 3201 9023 3202 9022
3202 9024 3203 9025 3205 9023 3205 9028
3213 9033 3237 8984 3203 8973 3198 9021
TIME...MOT...LOC 2124Z 243DEG 46KT 3210 9013
TWSpecial weather statement, May 9, 6:39 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Jackson MS
639 PM CDT Sun May 9 2021
LAZ007-100030-
Morehouse LA-
639 PM CDT Sun May 9 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MOREHOUSE PARISH
UNTIL 730 PM CDT...
At 639 PM CDT, Meteorologists were tracking a strong thunderstorm
near Sterlington, or near Swartz, moving east at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Bastrop around 700 PM CDT.
Other locations impacted by this storm include Collinston and Oak
Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern Louisiana.
LAT...LON 3272 9206 3280 9181 3260 9172 3258 9174
3257 9174 3257 9181 3256 9182 3255 9192
3261 9193 3266 9191 3267 9193 3266 9194
3271 9197 3270 9202 3271 9204 3270 9204
3269 9205 3271 9206
TIME...MOT...LOC 2339Z 256DEG 21KT 3264 9203
TWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:51 PM CDT | Tornado Warning | JAN | Morehouse | 39 min |
| May 9, 8:30 PM CDT | Special Weather Statement | JAN | Morehouse | 45 min |
| May 9, 8:48 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 29 min |
| May 9, 9:06 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll | 39 min |
| May 9, 9:08 PM CDT | Severe Thunderstorm Warning | JAN | West Carroll | 37 min |
| May 9, 9:45 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll | 60 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.